Welcome, Guest. Please login or register.
July 20, 2024, 05:46:18 am

Login with username, password and session length


Members
Stats
  • Total Posts: 774131
  • Total Topics: 66457
  • Online Today: 3590
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 1
Guests: 2906
Total: 2907

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Itching face, scalp and back of neck.  (Read 6516 times)

0 Members and 1 Guest are viewing this topic.

Offline Charles.M

  • Member
  • Posts: 46
Itching face, scalp and back of neck.
« on: June 28, 2023, 09:05:12 pm »
It’s been a month since started HAART, (biktarvy, bactrim, fluconazole & nystatin). Dx at CD4 72/Vl 63k. Only Oi so far was thrush pretty much gone. I am having and had some joint inflammation in my right elbow, but this is also where I had my distal bicep tendon torn and reattached awhile back. My wife has noticed red blotches on my nose and face that come and go. What I am experiencing is facial itching around nose eyes and cheeks also slightly on scalp and back of neck. On my last visit I mentioned this to ID dr and she said to keep and eye on this and it got her attention? She said to take Benedryl and let her know if it gets worse? Is this side effects from meds, latent infections that my immune system is now fighting any insight please. I see the ID doc in two weeks. Thanks
05/22/23 INITIAL DX
05/26/23 CD4-72/VL-63,400
06/06/23 STARTED BIKTARVY
07/05/23 CD4-NT/VL-63
08/08/23 CD4-163/VL-21
09/15/23 CD4-NT/VL<20
10/17/23 CD4-162/UD
12/25/23 CD4-149/UD

Offline Tonny2

  • Member
  • Posts: 3,074
Re: Itching face, scalp and back of neck.
« Reply #1 on: June 29, 2023, 12:28:34 am »






                ojo.            Hi there!…. you are taking an antibiotic, so, stay away from the sunshine, antibiotics, make the skin more sensitive, that could be it. Please keep us posted….hugs

Offline harleymc

  • Member
  • Posts: 1,530
Re: Itching face, scalp and back of neck.
« Reply #2 on: June 29, 2023, 01:52:57 am »
You're on a basket load of medications.  The  only HAART is Biktarvy.

I had issues with Bactrim causing hives and rash massive solar sensitivity. 

Tonny might be right.

Keep a diary, including when you took each medication and also what you were doing on the day. A written diary is much more reliable than memory.


Offline Shazam9cd4

  • Member
  • Posts: 34
Re: Itching face, scalp and back of neck.
« Reply #3 on: April 08, 2024, 02:20:54 am »
Curious if you still have any rash?  I would get flare ups on my face and arms hat would come and go every couple weeks.  Id feel the itch start via a light burning itching then id breakout for a day or two.  its hard to say what caused it but im tending to belie it was long term septrim use - 3 effects on 1) imbalanced gut.  I always would get facial rash with an acidic stomach or when on antibiotics (prior to diagnosis) 2) sensitive to sun or 3) fungal outbreak around facial hair edges, around nose and on brow.    Taking an anti histamine seemed to facilitate getting over these embarrasing episodes. Nizoral also seem to reduce after usage (possibly due to a fungal outbreak in my scalp around facial hair)   It got  so embarrassingly bad a few weeks ago after more sun than usual   i finally decide stop septrim after nearly 2 years.  I was on edge of doctors taking me off because of borderline CD4 -9 months above 200 slowly climbing. After stopping i havent had the rash come back with any if the same ferocity as before.   Hoping it turns out to have been the septrim! 

Offline Tonny2

  • Member
  • Posts: 3,074
Re: Itching face, scalp and back of neck.
« Reply #4 on: April 08, 2024, 04:15:53 am »




           ojo.              Hello there!… Usually when you are taking an antibiotic you’re supposed to be away from the sunshine because the skin becomes very irritated. Also, when you use antibiotics for so long, you might get toenail fungus. this Is What Happed the me opMe After  i lived witth aids ror five years

Taking several antibiotics.

Hopefully stopping the septrim
You will feel better. Hugs


Offline leatherman

  • Global Moderator
  • Member
  • Posts: 8,698
  • Google and HIV meds are Your Friends
Re: Itching face, scalp and back of neck.
« Reply #5 on: April 08, 2024, 11:25:03 am »
i finally decide stop septrim after nearly 2 years.  I was on edge of doctors taking me off because of borderline CD4 -9 months above 200 slowly climbing. After stopping i havent had the rash come back with any if the same ferocity as before.   Hoping it turns out to have been the septrim!
This post is nearly a year old and really should have been a new thread; however...

Avoiding exposure to the sun, having a rash, or an allergic reaction to bactrim/septrim is well known about these medications. Your doctor and information from the pharmacy should have warned you about these issues.

Having taken Bactrim for an extended time (over a decade), I can also warn you that you could have developed sensitivity to this medication and if ever needed again (for other reasons than >200 cd4s) you will need to be vigilant because you could have a severe allergic reaction. In those cases Cipro is usually the next best med to use.
leatherman (aka Michael)

We were standing all alone
You were leaning in to speak to me
Acting like a mover shaker
Dancing to Madonna then you kissed me
And I think about it all the time
- Darren Hayes, "Chained to You"

 


Terms of Membership for these forums
 

© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.